Home Drink & Drugs
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Dihydrocodeine addiction

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
Hi, i don't know if this board is still active or not i've ony just joined. I've been taking dihydrocodiene for 5 years now and today a doctor (not mine) refused my pescription and has asked me to go in tomorrow. Terrified is not the word as i have tried before to get myself off these tablets and a week into it i became suicidal due the pain it was just unbearabe. I'm angry at the doctor who gave me this drug in the first place as there was never any mention of addiction, had there been i never would have took it the first place. I'm a completely normal person in every sense of the word yet i've been made to feel like a drug addict by this doctor before and am dreading seeing him tommorrow as i no i will not get my pescription again and that will be it. If i was a heroin addict buying off the street i would get all the help in the world thrown at me and would be weaned off slowly, but not with this drug, they just take it from you and leave you to deal with what they've imposed on you.... right now it feels like a death sentance. Whats worse is i have 5 year old twins to look after and a husband who works nights so i can't even lock myself away and scream in silence.
If theres anyone else going through this right now who has any ideas on help that out there or who just want someone to go through this with, ten im here.
The last pain killers i took was at 7.00am this morning its now 7.35pm and already the discomfort has started.... im so afraid of what i know is to come.
Tutts x :(

Comments

  • JsTJsT Posts: 18,268 Skive's The Limit
    Hi Tutts, This is an old thread, maybe you could make your own thread or get one of the mods to split this post off?
  • Soph001Soph001 Posts: 105 The Mix Convert
    JsT wrote: »
    Hi Tutts, This is an old thread, maybe you could make your own thread or get one of the mods to split this post off?

    Hi,
    As JsT says, I think it makes sense to split this post, otherwise the more recent problems can go unnoticed because of its date.
    Do keep posting though - this is all helpful stuff!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    JsT wrote: »
    Hi Tutts, This is an old thread, maybe you could make your own thread or get one of the mods to split this post off?

    u still at ur wannabe mod shit!! :D

    shouldnt you be tapered off dhc, especially after being on it so long?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    i've just started taking this and i want to put on something else because i've already started developing an addition. its horrible and i started taking it over a week ago, and then had to stop on sunday evening. but i can't bear the pain any more so i think i might have to start again.

    When i had my painkiller addiction before, I had to go cold turkey, but it was with something far less powerful. maybe you should ask for a much lower doseage, or a smaller amount, or something...
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    just spoke to my dr about my problem, and she's putting me on high dose co-codamol for the next 6-12 weeks, and then paracetmol until i'm completely healed.

    maybe you should ask if you can do the same? slowly weaning yourself off...
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Moved thread!

    Heeeeeeeeeey Tutts,
    This thread's better in the 'drugs' part of the site, i'm sure you'll get a better response there so i've moved it :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    just spoke to my dr about my problem, and she's putting me on high dose co-codamol for the next 6-12 weeks, and then paracetmol until i'm completely healed.

    maybe you should ask if you can do the same? slowly weaning yourself off...

    the addiction most likely would be with the codeine, not the paracetamol, although reducing the dosage from 30mg codeine down to 8mg's could work, or from taking 2 tablets down to 1 tablet maybe?

    i dont know, id definitely dicuss it with your gp anyway!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    opps just reread, after readin the last post i thought it was about cocodamol lol not awake enough yet

    maybe recduce from dhc just down to just codeine and taper off that?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    dihydrocodeine addiction

    Hi,

    Your doctor should not just cancel your prescription, He should put you onto a reducing dose and at the same time put you onto something else for the pain.

    I would recommend calling the national drugs helpline or seeing another doctor at the practice as the current doctors patient care is clearly crap.

    You can also go to A & E and they will help you as withdrawel is worse than a nightmare from hell.

    I hope that this has helped you.

    See a doctor dont go into withdrawel alone.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Before you all start picking on the doctor ...we don't know yet what he/she has in mind ...or have Imissed something?
    The original post is clear and heartbreaking ...tell the doctor what you just told us ...I'm pretty sure you will not just be dumped off like that.
    If you are ...then the doc is actually inflicting pain and misery upon you instead of healing you ...you demand to see another doc at this point.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I take 30mg too, but it doesn't help my pain much, can I ask what sort of pain you're experiencing?
Sign In or Register to comment.